# SDR 2012FA0000315

- Difficulty date: May 14, 2012
- Submitted: May 14, 2012
- Operation: General aviation
- Aircraft: N627TC
- Make and model: Diamon HK 36 TC
- Aircraft serial: 36627
- Aircraft time: 980 hours
- Engine: Rotax ROTAX912
- Engine time: 980 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Thru Bolt
- Part number: 840091
- Condition: Broken
- Location: Engine
- Part time: 8 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENGINE OVERHAUL AT APPROX 922 HOURS TT.  A HEAVY DUTY CRANK CASE WAS INSTALLED AT THAT TIME. SOME TIME BETWEEN 25 AND 58 HOURS AFTER O/H, A MECHANIC NOTICED THAT A THROUGH BOLT AT THE NR ONE CYLINDER HAD BROKEN AND WAS MISSING.  THE ENGINE WENT BACK, WHERE NEW CRANKCASE HARDWARE AND A NEW NR 1 CYLINDER WAS INSTALLED.  THE MECHANIC INDICATES THAT THE TORQUES WERE APPLIED METICULOUSLY TO THE BOLTS. AFTER 8 HRS OF OPERATION THE SAME BOLT BROKE AGAIN.  THE ENGINE MFG IS GOING TO ISSUE A NEW CRANKCASE AND CYLINDER TO THE ACFT OWNER.
